Virtual dermatologists
May 19, 2016
Exercise Can Lower Risk of Some Cancers By 20%
May 19, 2016
Show all

Your risk of a heart attack doubles because of rheumatoid arthritis

There is an increased risk of heart attack in those with rheumatoid arthritis.

Rheumatoid arthritis is a common problem causing joint inflammation, pain, stiffness, and swelling. Rheumatoid arthritis is a chronic autoimmune disease, and although there is no cure early intervention can improve a patient’s quality of life. But rheumatoid arthritis doesn’t only affect the joints – in fact, a previous study found that individuals diagnosed with rheumatoid arthritis have double the risk of a heart attack and an increased risk of heart-related complications.

Rheumatoid arthritis hurts the heart

The condition is known as diastolic dysfunction, which makes the lower chambers of the heart stiff. Diastolic dysfunction also impairs the ability of the ventricles to fill with blood, which can contribute to heart failure. The findings were derived from three studies.

Dr. Hilal Maradit Kremers, lead researcher in one of the studies, said, “Rheumatoid arthritis patients not only have more heart attacks and heart failures, but they also have worse prognosis once they have a cardiovascular event.”

Kremers’ team followed 38 rheumatoid arthritis patients who also suffered a heart attack. These patients were compared to heart attack patients without rheumatoid arthritis. The researchers found that rheumatoid arthritis patients had a 45 percent greater risk of heart failure and heart attack, compared to the patients without rheumatoid arthritis. Furthermore, rheumatoid arthritis patients had a 75 percent higher risk of death.

Read Full Article: Your risk of a heart attack doubles because of Rheumatoid arthritis

Read Full Article: Your risk of a heart attack doubles because of Rheumatoid arthritis

The health and medical information on our website is not intended to take the place of advice or treatment from health care professionals. It is also not intended to substitute for the users’ relationships with their own health care/pharmaceutical providers.

Comments are closed.